How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28672
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I'm a 33 year old female. I have been anemic while. I had a

Customer Question

Hi,
I'm a 33 year old female. I have been anemic for a while. I had a bad cold and had heart palpitations for which I went to the er.. They admitted me because my hemogoblin was 7.3 and said I would need a blood transfusion. At first I didn't agree and they said they would still have to keep me for observation as my resting heart rate was 133.. Then next day I agreed and they did a blood transfusion I also had a very bad cold and high fever during that time and they did a x-ray and said my chest was clear. They just gave me loads of Tylenol and ibuprofen. All was well and I was discharged the same day as I had no immediate reaction. But when I got home I had fever and was coughing probably due to my cold I had. I coughed so much my voice changed and I had a lot of mucus in my lungs.Then I finally got better. Anyway about one and a half months had passed and I now I have a slight vibration on my left side I'm not sure where it's coming from but it only happens when I exhale.. it's on my left side between chest and stomach area.. I'm taking iron for anemia and vitamin d3 also I take levthyroxine for thyroid. Please tell me this is not something serious.. I have no cough no mucus.. only when I exhale I hear the vibration at the end of an exhale..I hope I don't have trali I'm so scared. But then the er Dr. told me that reactions would likely be immediate or within 24hrs.. Now I'm not sure is the cough I had was due to transfusion or the bad cold I had?I have already had blood work done about a week ago and all my levels are good.. cbc,complete metoblic panel,liver kidney are all function properly. Also this vibration is not all the time. It only happens sometimes. Please tell me what to do and if everything is okay. I'm having a lot of anxiety due to this..If I have fluid in my lungs is that fixable?Tks
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

I understand your concerns.

Cough is likely from the cold due to the viral bronchitis.

Not transfusion related since chest xray was clear.

Current vibration sensation is likely due to the nerve irritation related.

The irritation can occur due to the stretching of the nerves supplying the ribcage.

Another possibility can be vitamin B12 deficiency often seen in anemia.

Vitamin B12 level should be checked.

Fluid i the lungs can be fixed if present--infection can be treated with antibiotic and fluid goes away.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
I has a cold prior to the transfusion my chest x-ray was examined before transfusion and it was clear. But I'm worried about trali?If I had this would I have more symptoms?If mean I was fine and then these vibrations happened. But why only on exhale and not inhale?I'm trying to understand if this is a lung issue? I have anxiety that's why I don't take b12 because I think it may make it worse?What is the function of b12 and could I eat foods instead of taking the supplements?Does b12 have to due with this vibration?And will it go away on its own but why does it have to do with exhale?If I had lung issues would I have more symptoms?Thanks for your response I will rate once my concerns are addressed. Thank you Dr..
Customer: replied 1 year ago.
I had a cough and cold before transfusion and that was the reason for the hospital visit. They kept me and did blood work and chest xray.. It was all clear and did transfusion the next day. No xray after transfusion..One and half month has passed and now this vibration.If it was trali would I have more symptoms?Tks
Expert:  Dr Basu replied 1 year ago.

You should first get your B12 level checked.

B12 does not cause anxiety.

Yes you can improve your diet for b12 intake.

Exhaling causes extra pressure on the respiratory muscles and nerves of the ribcage.

That can cause vibration.

TRALI is not possible since you were fine for sometime after transfusion.

And you did not develop any severe shortness of breath for example.

I do not think you need to worry about it.

Please discuss with your doctor also.

Best wishes

Customer: replied 1 year ago.
this will go away by it self?And yes I will go to my Dr soon.Thank you
Expert:  Dr Basu replied 1 year ago.

yes this will --not concerning.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/